For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic levocarb dosage Go to previous topic Go to next topic Go to higher level

By happygranny On 2009.01.13 13:51
My husband is 6' tall and 210 lbs. Right now he is talking:
9:00AM - 2 levacarb 100/25
1:30 PM - 2 levacarb 100/25
6:30 PM - 2 levacarb 100/25
11:30 PM - 1 levacarb 200/50 CR

He also takes .5 mgs of clonazepam, broken into 1/4s to help his agitation throughout the day and get to sleep at night.

He is very senstive to meds and resists taking any unless absolutely necessary.

He is still having what I call agitation episodes, involving all-over shaking, muscle contractions in his right side, and mental anguish/extreme emotions.

Tomorrow we see his neurologist for the first time since Dec 21 when he was told to increase his levacarb to those levels (above).

I would like advice as to if he could be on higher doses of levacarb or is there something else your experiences have shown you.

Constipation is still an issue even with the 'recipe', sennekot, tons of fiber, fruit and water. That really stresses him. We do find exercise/walking helps him get over bad 'episodes', but not a lot.

My health is not good, doctors fluctuate between a Fibro - Chronic Fatigue Dx and Lyme disease. This stress makes it so much worse.

I rambled on, my question is about maximum dose for levacarb and if anything else might help.

Thanks,

Jeannie

By LOHENGR1N On 2009.01.13 15:43
Jeannie, There is still room for more carba/levadopa, however since He is just getting on medicines the Neurologist may have thoughts on combining other drugs with the dosage of his carba/L-Dopa. Or He may want to wait a couple of weeks before doing anything to give your husband time to adapt to the med's he's now on. These are things to discuss with the Neuro. I don't believe physical size matters for dosing as the aim is to balance the neuro chemicals inside the brain and not throughout the entire body. As brains go, physically they are relatively the same size.

In all sincerity Jeannie, and hoping not to offend you in any way, here we on the forum know what you mean by levacarba. However when You do talk to His Neurologist you should make sure you use carba/levadopa or carbadopa/levadopa or even sinemet. This isn't meant to be "snooty" in any way shape or form, I know you're new to all this and doing the best you can to adapt with your own problems and now on top of it all Your beloved's Parkinson's and new medicines. But the neurologist will give your concerns more attention and consideration if you've got the drug right. Again please don't take it the wrong way Jeannie, I'm just trying to help you when you talk to the Neurologist about med's. Take care, best of luck and hang in there! We're all here for you and yours, keep posting!

By Ilovemydog On 2009.01.13 16:17
My dad is on carbo/levadopa. He takes 14 a day. 2 pills every 2 hours.
He is at his limit with meds.

By Cindy Bystricky On 2009.01.14 12:02
My husband also takes 2(one reg. sinemet and one cr sinemet) every 2 hours. His neurologist also said he is at the limit. Giving him more would not help anything. My husband has had PD for 14+ years and is 69 years old, no tremor. Therefore , he is considered atypical PD.

By happygranny On 2009.01.14 22:39
Thank you all for your input. It is good to know how varied the dosages are, and how varied the illness is in people.

Today his Neurologist suggested he raise his Sinemet by taking it more often. We started this afternoon and although muscle contractions and other symptoms have improved, he is having mental instability as he adjusts to this new level.

It will be emotionally difficult for the next few days, but will be worth it in the long run I am sure.So good that this board and all the people are here.

Jeannie

By annwood On 2009.01.14 22:46
I think so often of you and know that you are struggling with so much in such a short time. In time you will learn more than you want to about PD - just look how much you know now! I think that you are still trying to get that dosage just right and you just have to give it time. The mental instability should level out but as you probably know the PD meds can cause this.

Visit us frequently over the next few days and let us know how things are going.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you